Alert archive / Pennsylvania / Wind Advisories in 2009
Wind Advisory 4, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this wind advisory at Sep 27, 2009, 3:06 PM EDT for 12 counties in Pennsylvania; 6 counties in West Virginia; 11 counties in Ohio. It took effect at Sep 28, 2009, 5:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Sep 27, 2009, 3:06 PM EDT (19:06 UTC)
- In effect from
- Sep 28, 2009, 5:00 AM EDT
- Expired
- Sep 28, 2009, 7:18 PM EDT
- In force
- 14 hr
- Issued by
- NWS Pittsburgh, PA
All 29 counties
Belmont County, OH, Carroll County, OH, Columbiana County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Monroe County, OH, Muskingum County, OH, Noble County, OH, Tuscarawas County, OH, Allegheny County, PA, Armstrong County, PA, Beaver County, PA, Butler County, PA, Clarion County, PA, Forest County, PA, Greene County, PA, Jefferson County, PA, Lawrence County, PA, Mercer County, PA, Venango County, PA, Washington County, PA, Brooke County, WV, Hancock County, WV, Marion County, WV, Marshall County, WV, Ohio County, WV, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 29 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.1 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 103 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KPBZ 271906 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 306 PM EDT SUN SEP 27 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-280315- /O.NEW.KPBZ.WI.Y.0004.090928T0900Z-090929T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 306 PM EDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY. A STRONG COLD FRONT MOVING ACROSS THE DISTRICT MONDAY MORNING MAY BRING WINDS GUST TO 50 MPH THROUGH MUCH OF THE DAY MONDAY. ISOLATED GUSTS ARE POSSIBLE AHEAD OF THE COLD FRONT BUT THE STRONGEST WIND GUSTS ARE EXPECTED BEHIND THE COLD FRONT. WINDS WILL DIMINISH BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-280315- /O.NEW.KPBZ.WI.Y.0004.090928T1200Z-090929T0400Z/ GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 306 PM EDT SUN SEP 27 2009 ...WIND ADVISORY IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. A STRONG COLD FRONT MOVING ACROSS THE DISTRICT MONDAY MORNING MAY BRING WINDS GUST TO 50 MPH THROUGH MUCH OF THE DAY MONDAY. ISOLATED GUSTS ARE POSSIBLE AHEAD OF THE COLD FRONT BUT THE STRONGEST WIND GUSTS ARE EXPECTED BEHIND THE COLD FRONT. WINDS WILL DIMINISH BY EARLY MORNING TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
5 follow-up statements
000 WWUS71 KPBZ 280100 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 900 PM EDT SUN SEP 27 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-280900- /O.CON.KPBZ.WI.Y.0004.090928T0900Z-090929T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 900 PM EDT SUN SEP 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT MONDAY. A STRONG COLD FRONT THAT WILL MOVE ACROSS THE UPPER OHIO VALLEY ON MONDAY MORNING MAY BRING WIND GUSTS TO 50 MPH THROUGH MUCH OF THE DAY. ISOLATED GUSTS ARE POSSIBLE AHEAD OF THE COLD FRONT BUT THE STRONGEST WIND GUSTS ARE EXPECTED BEHIND THE FRONT. WINDS WILL DIMINISH BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-280900- /O.CON.KPBZ.WI.Y.0004.090928T1200Z-090929T0400Z/ GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 900 PM EDT SUN SEP 27 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT. A STRONG COLD FRONT THAT WILL MOVE ACROSS THE UPPER OHIO VALLEY ON MONDAY MORNING MAY BRING WIND GUSTS TO 50 MPH THROUGH MUCH OF THE DAY. ISOLATED GUSTS ARE POSSIBLE AHEAD OF THE COLD FRONT BUT THE STRONGEST WIND GUSTS ARE EXPECTED BEHIND THE FRONT. WINDS WILL DIMINISH BY EARLY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KPBZ 280701 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 301 AM EDT MON SEP 28 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-281515- /O.CON.KPBZ.WI.Y.0004.090928T0900Z-090929T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 301 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAYS A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A STRONG COLD FRONT MOVING THROUGH THE UPPER OHIO VALLEY THIS MORNING CAN CAUSE WIND GUSTS TO 50 MPH TODAY. MOST OF THESE STRONG WIND GUSTS WILL OCCUR AFTER THE COLD FRONT PASSES THROUGH. WINDS WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING OBJECTS AND POWER CAN ALSO BE INTERRUPTED. SO BE EXTRA CAREFUL TRAVELING TODAY. && $$ MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-281515- /O.CON.KPBZ.WI.Y.0004.090928T1200Z-090929T0400Z/ GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 301 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE SAYS A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT EDT TONIGHT. A STRONG COLD FRONT MOVING THROUGH THE UPPER OHIO VALLEY THIS MORNING CAN CAUSE WIND GUSTS TO 50 MPH TODAY AND EARLY TONIGHT. MOST OF THESE STRONG WIND GUSTS WILL OCCUR AFTER THE COLD FRONT PASSES THROUGH. WINDS WILL DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING OBJECTS AND POWER CAN ALSO BE INTERRUPTED. SO BE EXTRA CAREFUL TRAVELING TODAY AND EARLY TONIGHT. && $$
000 WWUS71 KPBZ 281410 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 1010 AM EDT MON SEP 28 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-282215- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-090929T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 1010 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A TIGHT PRESSURE GRADIENT AROUND A LOW PRESSURE SYSTEM OVER THE GREAT LAKES...WILL PRODUCE WIND GUSTS TO 50 MPH TODAY. WINDS WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING OBJECTS AND POWER CAN ALSO BE INTERRUPTED. SO BE EXTRA CAREFUL TRAVELING TODAY. && $$ MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-282215- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-090929T0400Z/ GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 1010 AM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A TIGHT PRESSURE GRADIENT AROUND A LOW PRESSURE SYSTEM OVER THE GREAT LAKES...WILL PRODUCE WIND GUSTS TO 50 MPH THROUGH THIS EVENING. WINDS WILL DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING OBJECTS AND POWER CAN ALSO BE INTERRUPTED. SO BE EXTRA CAREFUL TRAVELING TODAY AND EARLY TONIGHT. && $$
000 WWUS71 KPBZ 281922 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 322 PM EDT MON SEP 28 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-290000- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-090929T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 322 PM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A TIGHT PRESSURE GRADIENT AROUND A LOW PRESSURE SYSTEM OVER THE GREAT LAKES...WILL PRODUCE WIND GUSTS TO AROUND 45 MPH THIS EVENING. WINDS WILL DIMINISH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING OBJECTS AND POWER CAN ALSO BE INTERRUPTED. SO BE EXTRA CAREFUL TRAVELING TODAY. && $$ MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-290345- /O.CON.KPBZ.WI.Y.0004.000000T0000Z-090929T0400Z/ GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 322 PM EDT MON SEP 28 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A TIGHT PRESSURE GRADIENT AROUND A LOW PRESSURE SYSTEM OVER THE GREAT LAKES...WILL PRODUCE WIND GUSTS TO AROUND 45 MPH THROUGH MIDNIGHT. WINDS WILL DIMINISH LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS GREATER THAN 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE CAN ALSO BE FLYING OBJECTS AND POWER CAN ALSO BE INTERRUPTED. SO BE EXTRA CAREFUL TRAVELING TODAY AND EARLY TONIGHT. && $$
000 WWUS71 KPBZ 282318 NPWPBZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PITTSBURGH PA 718 PM EDT MON SEP 28 2009 OHZ039>041-048>050-057>059-068-069-PAZ007-008-013-014-020-021-029- 031-WVZ001>004-012-021-022-290030- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-090929T0000Z/ TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE- BUTLER-BEAVER-ALLEGHENY-WASHINGTON-GREENE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...SHARON... HERMITAGE...GROVE CITY...GREENVILLE...FARRELL...OIL CITY... FRANKLIN...SUGARCREEK...NEW CASTLE...ELLWOOD CITY...BUTLER... ZELIENOPLE...ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA... BEAVER...PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG... DONORA...CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY... WAYNESBURG...FAIRDALE...TORONTO...WEIRTON...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 718 PM EDT MON SEP 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE OVERNIGHT IN THE WAKE OF A DEPARTING COLD FRONT...HOWEVER THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ MDZ001-PAZ009-015-016-022-023-030-032-WVZ023-041-290030- /O.CAN.KPBZ.WI.Y.0004.000000T0000Z-090929T0400Z/ GARRETT-FOREST-CLARION-JEFFERSON PA-ARMSTRONG-INDIANA- WESTMORELAND-FAYETTE-PRESTON-TUCKER- INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...TIONESTA... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... KITTANNING...FORD CITY...LEECHBURG...FREEPORT...APOLLO... INDIANA...GREENSBURG...NEW KENSINGTON...JEANNETTE...LATROBE... MONESSEN...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...KINGWOOD... TERRA ALTA...PARSONS...DAVIS...THOMAS 718 PM EDT MON SEP 28 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND ADVISORY. GUSTY WINDS WILL CONTINUE OVERNIGHT IN THE WAKE OF A DEPARTING COLD FRONT...HOWEVER THEY ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. $$ 15
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Sep 27, 3:00 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 27, 3:00 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
300 PM EDT SUN SEP 27 2009
.SYNOPSIS...
A STRONG COLD FRONT WILL PUSH ACROSS THE DISTRICT MONDAY MORNING
AND BRING A RISK OF THUNDERSTORMS AND STRONG GUSTY WINDS. COLDER
TEMPERATURES AND A RISK OF SHOWERS CAN BE EXPECTED BEHIND THE
FRONT FOR TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
A STRONG COLD FRONT WILL PUSH ACROSS THE DISTRICT MONDAY MORNING.
AHEAD OF THE FRONT A RISK OF SHOWERS AND SCATTERED THUNDERSTORMS.
IMMEDIATELY BEHIND THE FRONT STRONG WINDS MAY BRING GUSTS TO 45
MPH FOR MUCH OF THE DAY MONDAY ALONG WITH A CHANCE OF RAIN
SHOWERS. A WIND ADVISORY IS IN PLACE FOR THE MONDAY.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
THE STRONG COLD FRONT WILL PUSH WELL EAST OF THE DISTRICT MONDAY
NIGHT WITH SLOWLY DIMINISHING WINDS FROM WEST TO EAST. SOME STRONG
GUSTS MAY PERSIST IN THE MOUNTAINS UNTIL MIDNIGHT. CHILLY
NORTHWEST FLOW OFF THE GREAT LAKES WILL BRING A CHANCE OF SHOWERS
FOR MONDAY NIGHT AND TUESDAY WITH THE GREATEST RISK OF SHOWERS IN
THE NORTH.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGH PRESSURE BUILDING INTO THE DISTRICT WEDNESDAY WILL BRING
AN END TO LAKE EFFECT RAIN SHOWERS AND PROVIDE SOME DECREASING
CLOUDINESS FOR WEDNESDAY. HIGH PRESSURE WILL BRING DRY WEATHER
FOR WEDNESDAY NIGHT THROUGH FRIDAY.
TEMPERATURES WILL MODERATE INTO THE WEEKEND WITH GENERALLY DRY
WEATHER BUT AN INCREASING RISK OF SHOWERS SATURDAY.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
WEAK HIGH PRESSURE THIS EVENING WILL BRING GENERAL VFR CONDITIONS
FOR MUCH OF TONIGHT. BUT A SHARP COLD FRONT WILL APPROACH FROM
THE WEST TOWARD DAYBREAK. THIS BOUNDARY SHOULD REACH ZZV
AROUND 12Z...THEN QUICKLY MOVE EAST TOWARD LBE/DUJ AROUND 15Z.
LIFT INDUCED BY THE FRONT WILL RESULT IN A BAND OF SHOWERS...WITH
A FEW EMBEDDED THUNDERSTORMS POSSIBLE. THEREFORE A PERIOD OF IFR
TO MVFR CAN BE EXPECTED MONDAY MORNING. A TIGHT PRESSURE GRADIENT
WILL RESULT IN SOME GUSTY WINDS MONDAY AS WELL.
A RELATIVELY COOL AND MOIST WEST/NORTHWEST FLOW WILL KEEP CLOUDS
IN MONDAY AFTERNOON INTO NIGHT WITH MVFR TO VFR EXPECTED. A
SECONDARY FRONT WILL DROP THROUGH TUESDAY...WITH A REINFORCING
PUSH OF COOLER AIR. THE PRECIP AND CLOUD COVER WILL RESULT IN THE
POTENTIAL FOR REDUCED CONDITIONS TUESDAY AS WELL.
AN UPPER LOW WILL RESULT IN CLOUD COVER AND THE POTENTIAL FOR
LOWERED CEILINGS LINGERING INTO WEDNESDAY. SURFACE RIDGING WILL
BUILD IN FOR THURSDAY AND FRIDAY...WITH PREVAILING VFR EXPECTED.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT
FOR MDZ001.
OH...WIND ADVISORY FROM 5 AM TO 8 PM EDT MONDAY FOR OHZ039>041-
048>050-057>059-068-069.
PA...WIND ADVISORY FROM 5 AM TO 8 PM EDT MONDAY FOR PAZ007-008-013-
014-020-021-029-031.
WIND ADVISORY FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT
FOR PAZ009-015-016-022-023-030-032.
WV...WIND ADVISORY FROM 5 AM TO 8 PM EDT MONDAY FOR WVZ001>004-012-
021-022.
WIND ADVISORY FROM 8 AM MONDAY TO MIDNIGHT EDT MONDAY NIGHT
FOR WVZ023-041.
&&Hazardous weather outlook, Sep 27, 3:42 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 342 AM EDT SUN SEP 27 2009 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-280745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK- BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 342 AM EDT SUN SEP 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in Pennsylvania, 2009Wind Advisories in Ohio, 2009Wind Advisories in West Virginia, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.